Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 11, 2021Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 11, 2021, 2:20 PM CDT for Gulf County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 2:20 PM CDT (19:20 UTC)
Expired
Aug 11, 2021, 2:45 PM CDT
In force
25 min
Issued by
NWS Tallahassee, FL
Hail
0.25 in
Wind
30

County Gulf County, FL

The radar

The Tallahassee radar (KTLH), 83 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

634 
WWUS82 KTAE 111920
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Wed Aug 11 2021
 
FLZ014-015-026-111945-
Inland Franklin FL-Liberty FL-Inland Gulf FL-
320 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Gulf,
southwestern Liberty and northwestern Franklin Counties through 345
PM EDT/245 PM CDT/...

At 320 PM EDT/220 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Wewahitchka, or 20 miles northeast of Port St. Joe.
This storm was nearly stationary.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Wewahitchka, Chipola Cutoff, Willis Landing, Dalkeith and Sumatra. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3013 8518 3014 8503 2999 8492 2994 8519
TIME...MOT...LOC 1920Z 347DEG 3KT 3006 8511 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

$$

01-GONZALEZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:56 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 11, 12:56 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
156 PM EDT Wed Aug 11 2021

.AVIATION...
[Through 18Z Thursday]

A sct-bkn VFR cloud deck is being observed across all terminals
this afternoon under mostly lgt/vrb winds. Convection is expected
to initiate near TLH/ECP along the seabreeze, then move west,
with potential for new cells northward. Prevailing VCTS is at all
sites thru at least 0Z. Any showers/storms should diminish after
sunset, but VLD may still see thunder from the east, so have a
TEMPO group until 3Z to account. A similar pattern is fcst tmrw.

&&

.PREV DISCUSSION [1053 AM EDT]...

.NEAR TERM [Through Tonight]...

Surface high pressure will be located in the western Atlantic with
deep layer ridging remaining in place through the southeast United
States. Surface flow will be from the east and southeast with both
the Gulf and Atlantic seabreezes developing and initiating showers
and storms each afternoon and evening. Pretty much a continuation of
the summertime regime with low to mid 90s for highs, heat indices in
the low 100s, and overnight lows in the mid 70s.

.SHORT TERM [Thursday Through Friday]...

Typical summer weather will continue, with the daily rhythm of
afternoon showers and thunderstorms. The subtropical surface ridge
axis will extend inland from the Atlantic across the Florida
Panhandle, with weak east to southeast steering flow. PW values in
the 2-2.5 inch range will provide plenty of moisture for deep moist
convection. Bulk shear values of 10 knots or less will mainly
support single-cell pulse storms with gusty downdraft winds. Expect
daytime highs in the low to mid 90s with overnight lows in the mid
70s.

.LONG TERM [Friday Night Through Wednesday]...

Through the long term our attention shifts over to the potential
impacts from Tropical Storm Fred. Model guidance is in pretty good
agreement with TS Fred making its way into the SE Gulf within the
next 72-96 hours. How TS Fred interacts with Hispaniola and Cuba
could determine it's potential intensity as it approaches the open
Gulf waters. Current SSTs just north of Cuba and within the Gulf are
about 29 degrees C or greater, which is sufficient to support
intensification should it remain organized as it approaches the
Gulf. As expected, any intensity changes will be track dependent and
as such, current uncertainty this far out prevents specific
details on track/intensity. For now, the message is simply one of
preparedness. The period of highest impact appears to be around
Sunday and/or Monday. Regardless of strength, a main concern will
be with rainfall potential, especially in light of the flooding
that is still ongoing over the SE Big Bend after heavy rain over
the last week. Expect daytime highs in the low to mid 90s with
overnight lows in the low to mid 70s.

.MARINE...

Light and gentle breezes are expected over the waters through
Friday, as a high pressure ridge axis noses in from the Atlantic and
across the Panhandle. The ridge will lift northward a bit on Friday
night and Saturday. Potential Tropical Cyclone Six has now formed
into Tropical Storm Fred and is currently located just south of
Puerto Rico. Tropical Storm Fred could enter the eastern Gulf this
weekend. This would bring deteriorating conditions over Northeast
Gulf waters this weekend.

.FIRE WEATHER...

The main concern for the rest of this week will continue to be
erratic and gusty winds near afternoon and evening showers and
thunderstorms. Low dispersion values are forecast over inland areas
Otherwise, a seasonably moist and unstable air mass will persist,
with afternoon seabreezes near the coast.

.HYDROLOGY...

The Steinhatchee River near Cross City has been slowly receding
since early Sunday but remains in moderate flood. This river is a
slow responder, so it will likely take the entirety of this week to
finally drop below flood stage.

On the Lower Suwanee River, river levels will rise for the rest of
this week as large quantities of water route down from the
Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Points near
Branford and Bell are also likely to reach flood later this week,
and Wilcox bears watching.

Otherwise, slow movement of scattered afternoon thunderstorms means
there will be small pockets for each of the next few days with heavy
rain. This could bring small areas of localized runoff issues,
particularly over our Florida counties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  94  75  95  74 /  30  50  20  40  20
Panama City   76  91  76  93  76 /  20  60  20  50  40
Dothan        74  92  73  93  74 /  30  60  30  50  40
Albany        75  94  75  96  74 /  30  50  20  40  20
Valdosta      73  93  73  94  73 /  40  40  30  30  10
Cross City    74  92  73  93  74 /  40  40  30  30  20
Apalachicola  77  89  77  90  76 /  20  50  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...IG3
MARINE...Oliver
FIRE WEATHER...Scholl
HYDROLOGY...Oliver

In the hours before

Special weather statement, Aug 11, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Wed Aug 11 2021

FLZ014-015-026-111945-
Inland Franklin FL-Liberty FL-Inland Gulf FL-
320 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Gulf,
southwestern Liberty and northwestern Franklin Counties through 345
PM EDT/245 PM CDT/...

At 320 PM EDT/220 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Wewahitchka, or 20 miles northeast of Port St. Joe.
This storm was nearly stationary.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Wewahitchka, Chipola Cutoff, Willis Landing, Dalkeith and Sumatra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3013 8518 3014 8503 2999 8492 2994 8519
TIME...MOT...LOC 1920Z 347DEG 3KT 3006 8511

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

01-GONZALEZ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:02 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison30 min
Aug 10, 8:21 PM CDTSpecial Weather StatementTAETaylor39 min
Aug 10, 8:42 PM CDTSpecial Weather StatementTAEDixie63 min
Aug 10, 8:49 PM CDTSpecial Marine WarningTAE116 min
Aug 10, 8:51 PM CDTSpecial Weather StatementTAETaylor54 min
Aug 10, 10:40 PM CDTSpecial Marine WarningTAE78 min
Aug 10, 11:14 PM CDTSpecial Weather StatementTAEWakulla46 min
Aug 10, 11:33 PM CDTSpecial Weather StatementTAELiberty27 min
Aug 10, 11:50 PM CDTSpecial Marine WarningTAE40 min
Aug 11, 12:04 AM CDTSpecial Weather StatementTAEFranklin41 min
Aug 11, 2:45 PM CDTSpecial Weather StatementTAEGulf30 min
Aug 11, 2:55 PM CDTSpecial Weather StatementTAEWakulla35 min
Aug 11, 3:36 PM CDTSpecial Weather StatementTAELiberty39 min
Aug 11, 3:58 PM CDTSpecial Weather StatementTAEWashington47 min
Aug 11, 4:46 PM CDTSpecial Weather StatementTAEWashington44 min
Aug 10, 7:02 PM CDTSpecial Weather StatementTAEGeneva28 min
Aug 11, 5:50 PM CDTSpecial Weather StatementTAEGeneva40 min
Aug 11, 6:55 PM CDTSpecial Weather StatementTAECoffee50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.